MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-N TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-N TIP TRACKED TRIPLE NEEDLE BRUSH; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Codes Break (1069); Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
When attempting to retrieve the biopsy sample, the coil broke and broke through the black portion near the hub of the instrument.Staff was able to retract the brush, open a new brush, and complete the procedure.
 
Additional Manufacturer Narrative
This report is being supplemental to provide information that was inadvertently not included in the initial medwatch report and to provide information regarding the evaluation and investigation of the returned device.The subject device was returned for evaluation.The investigation confirmed that the sheath separated from the handle, causing the material of the coil to physically break.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-N TIP TRACKED TRIPLE NEEDLE BRUSH
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key13419095
Report Number3007222345-2022-00002
Device Sequence Number17169933
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number04239191202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown